Alert archive / Hawaii / Flash Flood Warnings in 2013
Flash Flood Warning 67, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Dec 15, 2013, 10:37 AM HST for Honolulu County, Hawaii. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 15, 2013, 10:37 AM HST (20:37 UTC)
- Expired
- Dec 15, 2013, 1:30 PM HST
- In force
- 3 hr
- Issued by
- NWS Honolulu, HI
- Area
- Storm-based polygon
- Flood severity
- None
County Honolulu County, HI
The radar
The Molokai radar (PHMO), 101 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 8.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1518 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
393 WGHW50 PHFO 152037 FFWHFO HIC003-152330- /O.NEW.PHFO.FF.W.0067.131215T2037Z-131215T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HONOLULU HI 1037 AM HST SUN DEC 15 2013 THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A * FLASH FLOOD WARNING FOR... THE ISLAND OF OAHU IN HONOLULU COUNTY * UNTIL 130 PM HST * AT 1024 AM HST...RADAR SHOWED HEAVY RAIN MOVING OVER OAHU. THE AREA OF HEAVY RAIN WAS MOVING EAST SLOWLY. * LOCATIONS IN THE WARNING INCLUDE WAIANAE...WAIPAHU...WAIKIKI... HONOLULU...HAWAII KAI...HALEIWA...AND KAILUA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW. DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. TURN AROUND...DON/T DROWN. && THIS FLASH FLOOD WARNING REPLACES THE FLOOD ADVISORY THAT WAS IN EFFECT FOR THE ISLAND OF OAHU IN HONOLULU COUNTY. THIS WARNING MAY NEED TO BE EXTENDED BEYOND 130 PM HST IF FLASH FLOODING PERSISTS. LAT...LON 2159 15835 2176 15796 2125 15757 2126 15815 $$ MORRISON
6 follow-up statements
136 WGHW70 PHFO 152044 FFSHFO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 1044 AM HST SUN DEC 15 2013 HIC003-152330- /O.CON.PHFO.FF.W.0067.000000T0000Z-131215T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HONOLULU HI- 1044 AM HST SUN DEC 15 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF OAHU IN HONOLULU COUNTY UNTIL 130 PM HST... LOCATIONS IN THE WARNING INCLUDE THE ENTIRE ISLAND OF OAHU. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW. DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. TURN AROUND...DON/T DROWN. && THIS WARNING MAY NEED TO BE EXTENDED BEYOND 130 PM HST IF FLASH FLOODING PERSISTS. LAT...LON 2159 15835 2176 15796 2125 15757 2126 15815 $$ MORRISON
189 WGHW70 PHFO 152106 FFSHFO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 1106 AM HST SUN DEC 15 2013 HIC003-152330- /O.CON.PHFO.FF.W.0067.000000T0000Z-131215T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HONOLULU HI- 1106 AM HST SUN DEC 15 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF OAHU IN HONOLULU COUNTY UNTIL 130 PM HST... TRAFFIC CAMS IN PEARL CITY SHOW MODERATE FLOODING OVER THE HIGHWAY. MULTIPLE RAIN GAGES ARE REPORTING RAIN RATES OF 2-3 INCHES PER HOUR. RADAR SHOWS MORE HEAVY RAIN AND THUNDERSTORMS HEADING FOR OAHU FROM THE WEST. LOCATIONS IN THE WARNING INCLUDE THE ENTIRE ISLAND OF OAHU. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW. DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. TURN AROUND...DON/T DROWN. && THIS WARNING MAY NEED TO BE EXTENDED BEYOND 130 PM HST IF FLASH FLOODING PERSISTS. LAT...LON 2159 15835 2176 15796 2125 15757 2126 15815 $$ MORRISON
492 WGHW70 PHFO 152127 FFSHFO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 1127 AM HST SUN DEC 15 2013 HIC003-152330- /O.CON.PHFO.FF.W.0067.000000T0000Z-131215T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HONOLULU HI- 1127 AM HST SUN DEC 15 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF OAHU IN HONOLULU COUNTY UNTIL 130 PM HST... AT 1123 AM HST...RADAR AND RAIN GAUGES INDICATED THUNDERSTORMS WITH INTENSE RAINFALL OF 2 TO 4 INCHES PER HOUR OVER THE EASTERN HALF OF OAHU. THE RAIN GAUGE AT WAIHEE PUMP REPORTED RAINFALL RATES EXCEEDING 4 INCHES PER HOUR AT 1115 AM. THESE RAINFALL RATES WILL CAUSE RAPID RISES AND FLASH FLOODING OF LOCAL STREAMS AND POOR DRAINAGE AREAS. THIS IS A DANGEROUS SITUATION. ALL OF OAHU IS INCLUDED IN THIS WARNING. THE HEAVIEST RAIN WILL CONTINUE OVER EAST...SOUTH...AND SOUTHEAST OAHU THROUGH THE LATE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW. DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. TURN AROUND...DON/T DROWN. && THIS WARNING MAY NEED TO BE EXTENDED BEYOND 130 PM HST IF FLASH FLOODING PERSISTS. LAT...LON 2159 15835 2176 15796 2125 15757 2126 15815 $$ R BALLARD
461 WGHW70 PHFO 152225 FFSHFO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 1225 PM HST SUN DEC 15 2013 HIC003-152330- /O.CON.PHFO.FF.W.0067.000000T0000Z-131215T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HONOLULU HI- 1225 PM HST SUN DEC 15 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF OAHU IN HONOLULU COUNTY UNTIL 130 PM HST... AT 1110 AM HST...RADAR AND RAIN GAGES INDICATE RAINFALL DIMINISHING OVER THE WESTERN HALF OF OAHU BUT HEAVY RAINS ARE CONTINUING OVER THE EASTERN HALF. STREAMS HAVE RISEN OVER THE PAST HOUR AND THE KAHANA AND MANOA STREAMS ARE APPROACHING FLOOD STAGE. RAIN RATES ARE EXPECTED TO SLOWLY DIMINISH OVER THE NEXT HOUR. ALL OF OAHU IS INCLUDED IN THIS WARNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW. DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. TURN AROUND...DON/T DROWN. && THIS WARNING MAY NEED TO BE EXTENDED BEYOND 130 PM HST IF FLASH FLOODING PERSISTS. LAT...LON 2159 15835 2176 15796 2125 15757 2126 15815 $$ MORRISON
115 WGHW70 PHFO 152325 FFSHFO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 125 PM HST SUN DEC 15 2013 HIC003-152334- /O.EXP.PHFO.FF.W.0067.000000T0000Z-131215T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HONOLULU HI- 125 PM HST SUN DEC 15 2013 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR THE ISLAND OF OAHU IN HONOLULU COUNTY... WEATHER RADAR SHOWED THAT HEAVY RAINFALL HAS MOVED OFFSHORE. THUS THE FLASH FLOOD WARNING IS ALLOWED TO EXPIRE. A FLASH FLOOD WATCH FOR THE ISLANDS OF REMAINS IN EFFECT UNTIL 6 PM THIS EVENING. LAT...LON 2159 15835 2176 15796 2125 15757 2126 15815 $$ MORRISON
904 WGHW70 PHFO 152328 CCA FFSHFO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 128 PM HST SUN DEC 15 2013 HIC003-152334- /O.EXP.PHFO.FF.W.0067.000000T0000Z-131215T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HONOLULU HI- 128 PM HST SUN DEC 15 2013 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR THE ISLAND OF OAHU IN HONOLULU COUNTY... WEATHER RADAR SHOWED THAT HEAVY RAINFALL HAS MOVED OFFSHORE. THUS THE FLASH FLOOD WARNING IS ALLOWED TO EXPIRE. A FLASH FLOOD WATCH FOR THE ISLANDS OF OAHU AND MAUI COUNTY REMAINS IN EFFECT UNTIL 6 PM THIS EVENING. LAT...LON 2159 15835 2176 15796 2125 15757 2126 15815 $$ MORRISON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Dec 15, 10:07 AM HST, 30 minutes earlier.
Area forecast discussion, Dec 15, 10:07 AM HST, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1007 AM HST SUN DEC 15 2013 .SYNOPSIS... A FRONT OVER THE KAUAI CHANNEL WILL BRING HEAVY SHOWERS AND THUNDERSTORMS TO OAHU TODAY. THE FRONT WILL WEAKEN NEAR THE CENTRAL ISLANDS TONIGHT AND MONDAY...WITH WINDS REMAINING LIGHT. AS THE FRONT DISSIPATES TUESDAY...LIGHT TRADE WINDS WILL RETURN...WITH MODERATE TRADE WINDS AND WINDWARD SHOWERS FOR THE REMAINDER OF THE WEEK. && .DISCUSSION... AN AREA OF THUNDERSTORMS OVER THE KAUAI CHANNEL IS MOVING TOWARD OAHU. MODERATE/HEAVY RAINFALL IS TAPERING OFF OVER KAUAI BUT ANOTHER ROUND OF RAINFALL CANNOT BE RULED OUT AS COPIOUS AMOUNTS OF MOISTURE AND INSTABILITY WILL REMAIN OVER KAUAI THROUGH THE DAY. RAINFALL HAS PICKED UP OVER OAHU THIS MID-MORNING AND THE AREA OF THUNDERSTORMS WEST OF THE STATE SHOULD START MOVING OVER OAHU LATE THIS MORNING. THE FLASH FLOOD WATCH HAS BEEN EXPANDED TO INCLUDE OAHU AND KAUAI COUNTY THROUGH 6 PM THIS EVENING. A SEVERE THUNDERSTORM WATCH IS ALSO IN PLACE FOR OAHU UNTIL 1 PM THIS AFTERNOON. INSTABILITY AND LOW LEVEL WIND SHEER ARE BRINGING THE POTENTIAL FOR SEVERE THUNDERSTORMS. EARLIER THIS MORNING...A SEVERE THUNDERSTORM SKIRTED THE SOUTH SHORE OF KAUAI WITH DAMAGING WINDS BRINGING POWER LINES DOWN. MEANWHILE...LIGHT TO MODERATE E-SE FLOW NEAR MAUI AND THE BIG ISLAND IS MOSTLY DRY WITH A FEW SHOWERS FALLING FROM SHALLOW CUMULUS. THE SOUTHERN END OF A SHORTWAVE TROUGH IS SETTING OFF THE STRONG THUNDERSTORMS AND HEAVY RAINFALL AS IT SWINGS THROUGH THE STATE. THE TROUGH IS EXPECTED TO EXIT TO THE NE TONIGHT...TAKING THE THREAT OF HAZARDOUS WEATHER WITH IT. LATEST GUIDANCE CONTINUES A RAPID WEAKENING OF CONVECTION BY TONIGHT. WHILE THE WEAKENING FRONT WILL LIKELY BRING CLOUDS AND SHOWERS FROM KAUAI TO MAUI COUNTY... THE THREAT OF HEAVY RAIN IS EXPECTED TO DIMINISH LATE TONIGHT. THE MAIN IMPACT FOR THIS MORNING AND EARLY AFTERNOON WILL BE OVER OAHU AS THE LINE OF HEAVY RAINS MOVES INTO THE ISLAND. MOLOKAI AND LANAI WILL BE ON THE EDGE OF THE INSTABILITY AND THERE IS A CHANCE OF LOCALLY HEAVY RAINFALL OVER THOSE ISLANDS THIS AFTERNOON. SHOWERS AND THUNDERSTORMS MAY AGAIN FORM OVER KAUAI THIS AFTERNOON IF THE SKIES CLEAR ENOUGH FOR LAND HEATING TO PLAY A ROLL IN BOOSTING THE INSTABILITY. THE BIG ISLAND AND MAUI WILL REMAIN UNDER A MODERATE E-SE FLOW. THIS FLOW IS EXPECTED TO BRING A FEW SHOWERS TO E AND SE FACING COASTS AND SLOPES...WHILE ALLOWING AFTERNOON SEA BREEZES TO DRIVE THE DEVELOPMENT OF INTERIOR AND LEEWARD CLOUDS...BUT THE ATMOSPHERE WILL REMAIN SUFFICIENTLY STABLE TO PRECLUDE MUCH IN THE WAY OF RAINFALL OVER MAUI AND THE BIG ISLAND. AS THE FRONT WEAKENS TO A TROUGH TONIGHT/MONDAY...WINDS ACROSS THE AREA WILL REMAIN LIGHT...ALLOWING FOR LAND BREEZES AT NIGHT AND SEA BREEZES DURING THE DAY. LINGERING MOISTURE ASSOCIATED WITH THE TROUGH WILL FUEL A FEW SHOWERS AS THE SEA BREEZES CONVERGE OVER THE ISLANDS ON MONDAY. HIGH PRESSURE BUILDING NORTH OF THE STATE WILL BRING GRADUALLY STRENGTHENING TRADE WINDS BEGINNING MONDAY NIGHT AS THE REMNANT TROUGH DISSIPATES OVER THE CENTRAL PORTION OF THE ISLAND CHAIN. TRADE WINDS WILL STRENGTHEN THROUGH MID-WEEK...SUPPORTED BY A LARGE HIGH TO THE NE. THE ATMOSPHERE WILL BE RELATIVELY STABLE AND THUS THE RETURNING TRADE WINDS WILL FOCUS SHALLOW MOISTURE ALONG WINDWARD SLOPES AND COASTS. FORECAST MODELS CONTINUE TO PORTRAY THE DEVELOPMENT OF A CLOSED LOW ALOFT E OF THE ISLANDS AROUND THE MIDDLE OF THE WEEK...BUT VARY IN THEIR EVOLUTION OF THE LOW. THUS FAR THIS FEATURE IS NOT EXPECTED TO SIGNIFICANTLY IMPACT ISLAND WEATHER...BUT A MORE WESTERN TRACK COULD LEAD TO WETTER TRADE WIND WEATHER TOWARD THE END OF THE WEEK. && .AVIATION... AIRMET SIERRA FOR WIDESPREAD MOUNTAIN OBSCURATION IS IN EFFECT FOR KAUAI AND OAHU...AS AN AREA OF SHOWERS AND THUNDERSTORMS PROGRESSES ACROSS THE KAUAI CHANNEL AND ADDITIONAL SHOWERS AND STORMS DEVELOP OVER OAHU. SIGMET SIERRA IS ALSO IN EFFECT FOR THE SAME AREA OF THUNDERSTORMS...ALONG WITH A STATEMENT FOR LIGHT ICING. WE EXPECT THE CONVECTION TO WEAKEN DURING THE AFTERNOON HOURS...WITH THE ASSOCIATED IMPACTS DIMINISHING. FOR MOLOKAI THROUGH THE BIG ISLAND...EXPECT VFR CONDITIONS TO PREVAIL TODAY...WITH ISOLATED MVFR POSSIBLY MAINLY ON EAST AND SOUTHEAST FACING SLOPES. SCATTERED SHOWERS AND LOCALIZED MVFR CONDITIONS WILL BE POSSIBLE ACROSS MUCH OF THE STATE TONIGHT AS A FRONTAL BOUNDARY DISSIPATES ACROSS THE REGION. && .MARINE... HIGH SURF PRODUCED BY A SIZEABLE YET DECLINING NW SWELL CONTINUES TO AFFECT EXPOSED N AND W SHORES OF THE ISLANDS...AND THE HIGH SURF ADVISORY HAS BEEN EXTENDED THROUGH THE DAY TODAY AS LATEST BUOY OBSERVATIONS SUPPORT ITS CONTINUATION. THE SWELL WILL CONTINUE TO DIMINISH INTO MONDAY...WHEN A NEW BUT RELATIVELY SMALL NW SWELL WILL ARRIVE WITH PEAK HEIGHTS BELOW ADVISORY LEVELS THROUGH TUESDAY. THIS NEXT SWELL WILL GRADUALLY DIMINISH UNTIL A LARGE NEW WNW SWELL ARRIVES THURSDAY...AND PERSISTS INTO SATURDAY. PEAK SURF HEIGHTS WITH THIS SWELL WILL BE NEAR WARNING LEVELS ALONG EXPOSED N AND W SHORES. THE INCREASED WESTERLY COMPONENT OF THIS SWELL MEANS THAT SIGNIFICANT SWELL ENERGY WILL REACH W FACING SHORES OF THE BIG ISLAND. THE DECLINING NW SWELL IS BRINGING COMBINED SEAS NEAR 10 FEET THIS MORNING...BUT WITH THE SWELL ON THE GRADUAL DOWNTREND AND WINDS ON THE LIGHT SIDE...THE SMALL CRAFT ADVISORY /SCA/ HAS BEEN ALLOWED TO EXPIRE. WINDS WILL REMAIN BELOW THE 25 KT SCA CRITERIA THROUGH THE MIDDLE OF THE WEEK...AFTER WHICH TRADE WINDS MAY MEET CRITERIA IN THE WINDIER MARINE ZONES AROUND MAUI AND THE BIG ISLAND. REGARDLESS...THE LARGE WNW SWELL FROM THURS-SAT WILL AGAIN PUSH COMBINED SEAS OVER 10 FEET...REQUIRING A SCA. && .HFO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 PM HST THIS EVENING FOR NIIHAU-KAUAI- OAHU. HIGH SURF ADVISORY UNTIL 4 PM HST THIS AFTERNOON FOR NIIHAU- KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA. SMALL CRAFT ADVISORY UNTIL 4 PM HST THIS AFTERNOON FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-BIG ISLAND WINDWARD WATERS. && MORRISON...DISCUSSION/MARINE JACOBSON...AVIATION
In the hours before
Special weather statement, Dec 15, 4:59 AM HST, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 459 AM HST SUN DEC 15 2013 HIZ001>004-151600- KAUAI LEEWARD-KAUAI MOUNTAINS-KAUAI WINDWARD-NIIHAU- 459 AM HST SUN DEC 15 2013 ...STRONG THUNDERSTORMS APPROACHING KAUAI FROM THE WEST... AT 455 AM HST...RADAR SHOWED A LINE OF STRONG THUNDERSTORMS MOVING EAST AT 20 MPH OVER WATERS WEST OF KAUAI. THESE THUNDERSTORMS WILL MOVE OVER KAUAI SHORTLY...BRINGING WIND GUSTS IN EXCESS OF 40 MPH... AS WELL AS SMALL HAIL...TORRENTIAL RAIN...AND INTENSE LIGHTNING. DO NOT STAY IN THE OPEN AS THESE STORMS COME ASHORE...MOVE INDOORS. BIRCHARD
Local storm report, Dec 15, 8:44 AM HST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
844 AM HST SUN DEC 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM TSTM WND DMG 1 SW MANA 22.03N 159.78W
12/15/2013 KAUAI HI LAW ENFORCEMENT
POWER LINE DOWN NEAR BARKING SANDS PACIFIC MISSILE RANGE
FACILITY. TIME OF EVENT UNCERTAIN.
0600 AM FLASH FLOOD 1 SW MANA 22.03N 159.78W
12/15/2013 KAUAI HI LAW ENFORCEMENT
FLOODING REPORTED IN A BUILDING AT BARKING SANDS PACIFIC
MISSILE RANGE FACILITY.
&&
RBALLARDLocal storm report, Dec 15, 10:35 AM HST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
1035 AM HST SUN DEC 15 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN LAWAI 21.92N 159.51W
12/15/2013 M1.67 INCH KAUAI HI COCORAHS
LAWAI SPOTTER AND COCORAHS OBSERVER REPORTED CONTINUOUS
LIGHTNING AND MEASURED 1.67 INCHES OF RAIN BETWEEN 515AM
AND 8AM.
0730 AM HEAVY RAIN WAIMEA 21.96N 159.68W
12/15/2013 U0.00 INCH KAUAI HI COUNTY OFFICIAL
KAUAI CD REPORTS OVERFLOWING DITCH SYSTEM NEAR THE COAST
OF SW KAUAI. CD AUTHORIZED DITCH SYSTEM TO OPEN TO
PREVENT FLOODING.
0700 AM TSTM WND GST 2 NW KEKAHA 21.99N 159.74W
12/15/2013 E0.00 MPH KAUAI HI UNKNOWN
BARKING SANDS SPOTTER ESTIMATED WINDS UP TO 35 MPH EARLY
SUNDAY MORNING.
&&
HFOThe office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 3:06 AM HST | Flash Flood Watch | HFO | Honolulu, Kauai, Kalawao | 13 hr |
| Dec 15, 3:15 AM HST | Special Marine Warning | HFO | 2 hr | |
| Dec 15, 5:03 AM HST | Special Marine Warning | HFO | 87 min | |
| Dec 15, 5:33 AM HST | Severe Thunderstorm Warning | HFO | Kauai | 27 min |
| Dec 15, 5:36 AM HST | Areal Flood Advisory | HFO | Kauai | 3 hr |
| Dec 15, 5:56 AM HST | Severe Thunderstorm Warning | HFO | Kauai | 34 min |
| Dec 15, 6:19 AM HST | Special Marine Warning | HFO | 116 min | |
| Dec 15, 6:28 AM HST | Special Marine Warning | HFO | 2 hr | |
| Dec 15, 7:11 AM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Dec 15, 7:46 AM HST | Special Marine Warning | HFO | 119 min | |
| Dec 15, 9:16 AM HST | Areal Flood Advisory | HFO | Honolulu | 3 hr |
| Dec 15, 11:50 AM HST | Special Marine Warning | HFO | 55 min | |
| Dec 15, 12:06 PM HST | Special Marine Warning | HFO | 114 min | |
| Dec 15, 12:42 PM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Dec 15, 12:44 PM HST | Special Marine Warning | HFO | 2 hr |
Nearby
Flash Flood Warnings in Hawaii, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.